Advice needed please???

I have suffered chronic back pain for over 2 years. This has taken its toll on my mental health. Im 34 but feel 84 most days! I have been taking duloxetine 80mg for over a year. Part for pain and part depression. My mood has worsened of late.

Last week my gp changed ny meds. I was told to take 40mg duloxetine and add 15mg mitrazapine.

I started this last friday. Yesterday i started with very upset stomach which developed into cold sweats, aches, heart racing feeling very anxious. So bad today my gp came out said it was a bug. Iv never had a bug like this before. I did query if it was withdrawl but she said that the 2 anti depressants normally swap over fine.

Can anyone give me advice on this. I dont know if i should just go back to original dose and forget bout new tab. Or should i perservere???

I am very desperate and really struggling.

Thank you in advance.

14 Replies

oldestnewest
  • Far better to believe someone who has no medical training than to listen to the advice of your prescribing doctor who has spent a minimum of 6 years of medical experience. :-(

    It is a bug. Probably a viral bug. It has been doing the rounds for several weeks.

    Chin up, calm down, you know your doctor has your interests at heart. That is why she bothered to come out and see you. If you were in any danger then she would have taken action. Keep up the fluids, keep warm and calm down Ang.

  • Yeah follow your gp advice..boy is there bad bugs about this year.. My all year olds been I'll 3 week...still coughing head off...yes been doc 4 times now.....

  • Go with your gut feeling on this. It probably is a bug,but if it still doesn't feel like that in another day or two, go back to your GP and ask if you can deal with it "as if it was withdrawal" by going back to your previous dose and try and reduce it slower. Its the kind of thing that the probability of it being a bug is much greater than the probability of it being withdrawal (which is why that would be the first option for your GP), but that doesn't mean you can't be the unlucky minority of people, where it isn't the most likely explanation.

    I've had the same kind of experience, though not a withdrawal but a drug reaction. My GP insisted it was a virus, but after a few days when It really wasn't following the expected pattern of a bug, agreed to let me try going off the offending medication and lo and behold the "virus" completely went away. I tried reintroducing the meds, and got the "virus" back, so clearly my gut feeling had been right. So listen to your doctor first, but if after a few days that really doesn't seem to be right, go back and have another discussion with them.

  • Probably, it is a bug, but if it still doesn't feel like that in another day or two, go back to your GP and ask if you can deal with it "as if it was withdrawal" by going back to your previous dose and try and reduce it slower. You can also ask a second opinion of the other Doctors if you want.

  • Hi Ang

    I'm sure that you have explored many options but I wonder about looking further into the cause of the pain and really getting to the root of the issue to see if you can work at that level. is there anything that makes it worse? Did it start after an accident or period of upheaval in your life? I apologise if you are thinking 'yes!i've tried so many things already'

    It's just that I'm really passionate about understanding pain and I'm learning that there is so much more to it than our current medical model works with. Sometimes we need to explore more deeply.

    Very best of luck with your meds

    Lorna

  • Living with pain is nearly a full time job and managing it and being aware of the psychomatic element and fighting that, can take it out of you. As is being aware of what people think about people with pain, because I do understand myself about just what the general community thinks about (malingerers, Benefit cheats, it's all in their mind, etc. ,etc. ) and some days are so different, and of course everyone deals with it in their own way, sorry have to stop, would like to add more, but (the pain you know) I in writing this am managing pain in neck and hands....would like to add more, but"""

  • I can't give you any advice Ange 34 but I do sympathise with your problems with side effects and not knowing what is ordinary illness. I'm interested however in your opinion on duloxetine. The pain clinic nurse is suggesting it for me but I'm not sure what is meant to be doing. I'm not happy taking something all the time. May I ask what is the problem with your back ?

  • I can't give you any advice Ange 34 but I do sympathise with your problems with side effects and not knowing what is ordinary illness. I'm interested however in your opinion on duloxetine. The pain clinic nurse is suggesting it for me but I'm not sure what is meant to be doing. I'm not happy taking something all the time. May I ask what is the problem with your back ?

  • I to was taken of one antidepressant for another one ,was told there would be no problem as it was a straight swap.I suffered bad reaction doctor said there was normally no side affects but put me back on the one I was on but didn't feel good for awhile until I was back to normal I was told by another doctor it should be done gradually.I to suffer amongst other things with chronic pain and now on morphine both slow and fast for the pain,it just takes the edge of it I have got worse over thirty years you do get in a black space at times,I am in one at the moment that's why I am trying this sharing but it doesn't feel it's doing good reading other people's troubles yes it's saying that there is other people in the same boat but I feel mines sinking sorry for the gloom.

  • Grumpygrampa' Me old mate, sorry to hear your black dog is doing it's worst, and no amount of chit chat can relieve any of it, all I can say is that I empathise just what the struggle is and what an effort it can be every day to keep going.

    But I will tell what keeps me pumping day to day and that is distraction it won't take the pain away or the depression ,but the taking away of your concentration on the pain or how you are feeling can help, (it does for me) and I know moving can be painful, but the keeping of the circulation does push more blood into the brain which helps the mind, as when you are so low , this can act like a rush, as you feel the endorphins, it does help me, is all I can say, when I'm at my worst and lowest point of the day which can be anytime.

    If that doesn't work or your too disabled to move too much, then try and find what you can do and repeat it ,as it will move the blood faster, all the best Alex

  • Hello just read your post and I have suffered for back pain and into my left buttock and leg for over 2 years I had surgery about 4 years or so for my sciatica and it returned .so about a month ago I went too a reflexology and I never had any pain since I am going for a follow up again and than for a mri jan 20th 2015 im not saying it was the reflexology that has help but im hoping with anither treatment I will soon be on my way too work.ot is so nice without the pain I had .my dr. Also wanted her name so he could send other patients as he said he has heard that alot of pain begins with the feet and can be treated.I will let you all know my out come with both treatment and mri. Take care all al1959

  • What may be fine for one person may not be fine for someone else. This why there is a yellow card system.

    Have a look at the April website

    april.org.uk/

    April may have links to organisations that you can ask about withdrawal issues. Many Gp's and pharmacists have no training in the withdrawal effects of drugs.

    If you had been the drug for a week or two then the Gp would be correct there are no side effects. You have been taking the drug for over a year. You cannot avoid possible side effects from withdrawal. These side effects would vary from person to person. My knowledge ceases at this point.

    The Drug Safety Research Unit (DSRU)

    dsru.org/

    is worth looking at.

    There is the possibility that there is a bug going around that interacts with your new drug regime and gives you the symptoms you experience.

    Hope this helps

  • Hi just be aware that this may be a bug but I had problems. I had been taking an antidepressent for a long period of time and a locum Dr swapped them for something else, I was in a terrible state after a couple of days, I spoke to my CPN who said you cannot just swap anti depressants just like that, you need to come of one slowly then stars the new ones, if you feel worse after a couple more days get straight back to your Dr

  • Someone once told me for health Google is the best way better than any Gp specialist nurse ect ect

You may also like...